Alert archive / Massachusetts / Gale Watches in 2017

Gale Watch 29, NWS Boston/Norton, MA

December 11, 2017

NWS Boston/Norton, MA issued this gale watch at Dec 11, 2017, 3:41 AM EST. It took effect at Dec 12, 2017, 10:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 11, 2017, 3:41 AM EST (08:41 UTC)
In effect from
Dec 12, 2017, 10:00 AM EST
Expired
Dec 11, 2017, 4:21 PM EST
In force
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

596 
WHUS71 KBOX 110841
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
341 AM EST MON DEC 11 2017

ANZ251-111645-
/O.CAN.KBOX.SC.Y.0140.000000T0000Z-171211T1200Z/
/O.NEW.KBOX.GL.A.0029.171212T1500Z-171213T0000Z/
MASSACHUSETTS BAY AND IPSWICH BAY-
341 AM EST MON DEC 11 2017

...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH,
WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING.
THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  40 KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ254-111645-
/O.CON.KBOX.SC.Y.0140.000000T0000Z-171212T0500Z/
/O.NEW.KBOX.GL.A.0029.171212T1500Z-171213T0000Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
341 AM EST MON DEC 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...
...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH,
WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING.

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  40 KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ250-111645-
/O.CON.KBOX.SC.Y.0140.000000T0000Z-171211T1800Z/
/O.NEW.KBOX.GL.A.0029.171212T1500Z-171213T0000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
341 AM EST MON DEC 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...
...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH,
WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING.

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  45 KT. SEAS 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ255-256-111645-
/O.CON.KBOX.SC.Y.0140.000000T0000Z-171212T0500Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
341 AM EST MON DEC 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-111645-
/O.CON.KBOX.SC.Y.0140.000000T0000Z-171211T2300Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
341 AM EST MON DEC 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ233-234-111645-
/O.CON.KBOX.SC.Y.0140.000000T0000Z-171211T1800Z/
VINEYARD SOUND-BUZZARDS BAY-
341 AM EST MON DEC 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231-232-111645-
/O.CON.KBOX.SC.Y.0140.000000T0000Z-171211T1800Z/
CAPE COD BAY-NANTUCKET SOUND-
341 AM EST MON DEC 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WINDS AND SEAS...WEST WINDS AROUND 10 KT WITH GUSTS UP TO 25 
  KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
2 follow-up statements
205 
WHUS71 KBOX 111522
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1022 AM EST MON DEC 11 2017

ANZ254-112330-
/O.CON.KBOX.SC.Y.0140.000000T0000Z-171212T0500Z/
/O.CON.KBOX.GL.A.0029.171212T1500Z-171213T0000Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
1022 AM EST MON DEC 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...
...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

* WINDS AND SEAS...SOUTH WINDS 15 TO 25 KT. GUSTS UP TO 40 KT
  TUESDAY. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ250-112330-
/O.CON.KBOX.SC.Y.0140.000000T0000Z-171211T1800Z/
/O.CON.KBOX.GL.A.0029.171212T1500Z-171213T0000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
1022 AM EST MON DEC 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...
...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

* WINDS AND SEAS...SOUTH WINDS 15 TO 25 KT. GUSTS UP TO 45 KT 
  TUESDAY. SEAS 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ255-256-112330-
/O.CON.KBOX.SC.Y.0140.000000T0000Z-171212T0500Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1022 AM EST MON DEC 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT.
  SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-112300-
/O.CON.KBOX.SC.Y.0140.000000T0000Z-171211T2300Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
1022 AM EST MON DEC 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT.
  SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ233-234-111800-
/O.CON.KBOX.SC.Y.0140.000000T0000Z-171211T1800Z/
VINEYARD SOUND-BUZZARDS BAY-
1022 AM EST MON DEC 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT.
  SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231-232-111800-
/O.CON.KBOX.SC.Y.0140.000000T0000Z-171211T1800Z/
CAPE COD BAY-NANTUCKET SOUND-
1022 AM EST MON DEC 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT.
  SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ251-112330-
/O.CON.KBOX.GL.A.0029.171212T1500Z-171213T0000Z/
MASSACHUSETTS BAY AND IPSWICH BAY-
1022 AM EST MON DEC 11 2017

...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

* WINDS AND SEAS...SOUTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  40 KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
308 
WHUS71 KBOX 112121
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
421 PM EST MON DEC 11 2017

ANZ254-120530-
/O.CAN.KBOX.SC.Y.0140.000000T0000Z-171212T0500Z/
/O.UPG.KBOX.GL.A.0029.171212T1500Z-171213T0000Z/
/O.NEW.KBOX.GL.W.0048.171212T1500Z-171213T0000Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
421 PM EST MON DEC 11 2017

...GALE WARNING IN EFFECT FROM 10 AM TO 7 PM EST TUESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM 10 AM TO 7 PM EST TUESDAY. THE
SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO
LONGER IN EFFECT.

* WINDS AND SEAS...SOUTH WINDS 10 TO 20 KT WITH GUSTS UP TO 35 
  KT. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ250-251-120530-
/O.UPG.KBOX.GL.A.0029.171212T1500Z-171213T0000Z/
/O.NEW.KBOX.GL.W.0048.171212T1500Z-171213T0000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
421 PM EST MON DEC 11 2017

...GALE WARNING IN EFFECT FROM 10 AM TO 7 PM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM 10 AM TO 7 PM EST TUESDAY. THE
GALE WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...SOUTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  40 KT. SEAS 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ233-234-120530-
/O.NEW.KBOX.SC.Y.0141.171212T1400Z-171213T1100Z/
VINEYARD SOUND-BUZZARDS BAY-
421 PM EST MON DEC 11 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TUESDAY TO 6 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 9 AM TUESDAY TO 6 AM EST
WEDNESDAY.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  30 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231-232-120530-
/O.NEW.KBOX.SC.Y.0141.171212T1400Z-171213T1100Z/
CAPE COD BAY-NANTUCKET SOUND-
421 PM EST MON DEC 11 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TUESDAY TO 6 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 9 AM TUESDAY TO 6 AM EST
WEDNESDAY.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  30 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-236-120530-
/O.NEW.KBOX.SC.Y.0141.171212T1800Z-171213T0000Z/
BOSTON HARBOR-NARRAGANSETT BAY-
421 PM EST MON DEC 11 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TO 7 PM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 1 PM TO 7 PM EST TUESDAY.

* WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 30 
  KT. WAVES 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ255-256-120530-
/O.EXT.KBOX.SC.Y.0140.000000T0000Z-171213T1100Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
421 PM EST MON DEC 11 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST WEDNESDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  30 KT. SEAS 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-120530-
/O.EXT.KBOX.SC.Y.0140.000000T0000Z-171213T1100Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
421 PM EST MON DEC 11 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST WEDNESDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  30 KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this gale watch went out at Dec 11, 12:28 AM EST, 3 hours 13 minutes earlier.

Area forecast discussion, Dec 11, 12:28 AM EST, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
1228 AM EST Mon Dec 11 2017

.SYNOPSIS...
Mainly dry and cool conditions are expected through Monday. Low
pressure will approach from the west late Monday night into
Tuesday. This will likely bring a period of accumulating snow,
mainly across interior northern Massachusetts, while any snow
will quickly change to rain in the coastal plain. A shot of
arctic air follows Wednesday and Thursday. Another low pressure
system may bring more snow to the region sometime in the
Thursday night to Friday night timeframe.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
10pm update...
For the most part, forecast remains on track. However, will add
an overnight risk for flurries inland as light echos are already
showing up in advance of the approaching shortwave as clouds
move over signaling column moistening. Also, will bump up POPs
along and offshore of S coastal areas per latest mesoscale
guidance beefing up chances for near shower SHRA/SHSN. Will
continue to monitor this overnight.

Previous discussion...

Lake-effect clouds were spilling over
the Berkshires into western and central MA. Expecting a mid
level shortwave to arrive tonight, which will only spread more
clouds from west to east across southern New England, especially
after midnight. As such, not expecting good radiational cooling
conditions. That said, min temperatures tonight should be below
normal.

Fairly dry air below 800 mb, so dry weather will prevail for
much of the interior. A little different story towards the
coast, and coastal waters. The arrival of colder air over the
still relatively warm ocean will kickstart the ocean-effect
process. This will be mainly in the form of clouds, but cannot
dismiss the possibility for some showers around the Cape and
islands, including Block Island. A west wind direction would
place the greatest risk for any showers across the southern
coastal waters.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TUESDAY/...
Mid level shortwave departs during Monday morning, followed by a
brief period of higher pressure. A nearly stationary front may
sag far enough south to reach portions of southern New England
late Monday into Monday night. Mainly dry with clearing sky once
any lingering morning showers move offshore. High temperatures
remaining below normal.

A low pressure over the Great Lakes starts to exert more
influence on our weather late Monday Night. Another case of
increasing clouds after midnight, with a risk for some
precipitation late. Given low temperatures below freezing
across pretty much all of southern New England, light snow would
be expected over land, with the possibility of some rain over
the ocean waters.

Thinking around one inch or less across southern New England
through Monday night. It will all come down to timing. A faster
arrival would give more time for snow to accumulate before
daybreak. Slower timing would mean even less snow. At this
point, the majority of any precipitation from this low pressure
would occur after daybreak Tuesday. Some impact on the Tuesday
morning commute is expected, especially from Worcester county
west.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Highlights...

* Accumulating snow Tue across interior N MA with any snow quickly
  changing to rain in the coastal plain
* Arctic air and bitter cold wind chills follow Wed/Thu
* More snow possible sometime Thu night to Fri night

Tuesday...

Accumulating snow is the main forecast issue, but latest guidance
suggests focus for appreciable snow accum will be confined to
interior northern MA west of I495 and especially the Berkshires.
Amplifying northern stream trough across the Great Lakes will
eventually become negatively tilted over the northeast. Primary low
moves into the eastern Lakes while a secondary low is forecast to
develop across SNE, but not in time to stop southerly low jet from
advecting milder air north across SNE. Models all indicate rapid
warming below 850 mb. Any snow early Tue will quickly change to rain
across northern CT, RI and E MA as low level warming advances north.
However, there could be an issue with a brief period of freezing
rain south of the Mass Pike in the interior during the transition
from snow to rain.

Further into the interior, especially north of the Pike and west of
I495, the snow will last through the morning but even here we expect
an eventual changeover to rain in the afternoon. The exception may
be across the east slopes of the Berkshires which may remain mostly
snow. Preliminary snowfall forecast is for 2-5 inches across
northern Worcester county to the Berkshires and possibly into the
higher terrain in western Hartford county, but a few locations could
reach 6 or 7 inches in the Berkshires, where decent omega in the
snow growth region persists the longest. Any accum across RI and
eastern MA will likely be limited to less than an inch. Winter
weather advisories will likely be needed for interior northern MA,
with a low probability for marginal warnings for the Berkshires.

Wednesday and Thursday...

Behind the departing low pres, a surge of arctic air will invade the
region with blustery NW winds as deep upper trough moves through.
Temps well below normal with highs mostly in the 20s and lower 30s
near the south coast. The gusty winds will make it feel much colder.
Mainly dry weather during this period, but can't rule out a few
flurries Wed as the upper low moves across New Eng.

Thursday night into Friday night...

Another amplifying northern stream trough approaches from the
west with multiple shortwaves leading to the potential for some
accumulating snow sometime during this period. However, low
confidence on timing as models are struggling with resolving
what will become the dominant shortwave. May have to watch the
late Fri/Fri night period per ECWMF and EPS ensembles.

Saturday and Sunday...

Mainly cold and dry Sat then moderating temps Sun ahead of next
upper trough approaching from the west as SW flow develops.
Milder air may be accompanied by a few rain or snow showers.

&&

.AVIATION /05Z MONDAY THROUGH FRIDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Tuesday/...

Through today...High confidence.
Mainly VFR except brief MVFR CIGS mainly across Cape/Island
terminals this morning. Occasional very light SHSN/SHRA through
mid day.  W winds gradually shift to the SW.

Tonight...Moderate confidence.
VFR to start, will give way to MVFR then IFR early AM Tue as
CIGS lower and light SN/FZRA moves in mainly after 06Z from W-E.
SN accums would be light. Winds shift around to the E-NE.

Tomorrow...Moderate confidence.
Mixed MVFR and occasional IFR conditions in a mix of SN/FZRA
giving way to all RA through sunrise into mid day Tue. Risk for
NW MA to remain SN long enough for accums to exceed reach 3-6
inches with generally less further SE. Low risk also for a
period of FZRA before the change to RA. Conditions improve after
20Z from S-N.

KBOS Terminal...High confidence in TAF, lower categories don't
move in until after 06Z tonight.

KBDL Terminal...High confidence in TAF.

Outlook /Tuesday Night through Friday/...

Tuesday: MVFR/IFR conditions with snow changing to rain.
Windy along the coast with areas gusts to 30 kt.

Tuesday Night: Mainly VFR, with local MVFR possible. Breezy.
Slight chance SHSN.

Wednesday: Mainly VFR, with local MVFR possible. Windy with
gusts to 35 kt.

Wednesday Night: VFR. Windy with gusts 25-35 kt.

Thursday: VFR. Windy with local gusts to 30 kt.

Thursday Night and Friday: MVFR/IFR conditions possible. Chance
SN.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Tuesday/...High confidence.

Gusty west winds gradually diminish Monday afternoon. However,
rough seas will take longer to subside, especially across the
southern coastal waters, where the fetch will be longer. Therefore,
most Small Craft Advisories will continue into tomorrow.

Chance for showers, especially across the southern coastal
waters tonight into Monday morning, then again late Monday
night.

Outlook /Tuesday Night through Friday/...

Tuesday: Low risk for gale force winds eastern waters with
gusts up to 35 kt. Local rough seas. Rain likely.

Tuesday Night: Moderate risk for Small Craft Advisory winds
with gusts up to 30 kt. Rough seas up to 9 ft. Local visibility
1 to 3 nm.

Wednesday: Strong winds with gusts up to 40 kt. Rough seas up
to 14 ft. Slight chance of snow showers. Visibility 1 to 3 nm.

Wednesday Night: Moderate risk for gale force winds with gusts
up to 40 kt. Rough seas up to 15 ft. Local visibility 1 to
3 nm.

Thursday: Moderate risk for Small Craft Advisory winds with
gusts up to 30 kt. Areas of rough seas.

Thursday Night and Friday: Winds less than 25 kt. Local rough
seas. Chance of snow and rain. Visibility 1 to 3 nm.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 1 PM EST this afternoon for
     ANZ231>234-250.
     Small Craft Advisory until 6 PM EST this evening for ANZ235-
     237.
     Small Craft Advisory until 7 AM EST this morning for ANZ251.
     Small Craft Advisory until midnight EST tonight for ANZ254>256.

&&

SYNOPSIS...Belk/KJC
NEAR TERM...Belk/Doody
SHORT TERM...Belk
LONG TERM...KJC
AVIATION...KJC/Doody
MARINE...Belk/KJC
Hazardous weather outlook, Dec 10, 5:01 PM EST, 10 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Taunton MA
501 PM EST Sun Dec 10 2017

CTZ002>004-MAZ002>024-026-RIZ001>008-112215-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
501 PM EST Sun Dec 10 2017

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, and Rhode Island.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Accumulating snow is likely late Monday night into Tuesday, mainly
across interior northern MA. The greatest risk for several inches of
snow is over the northern Worcester Hills and especially the east
slopes of the Berkshires. Winter weather advisories will likely be
needed for this region. Regardless of accumulations it appears
likely that the Tuesday morning rush hour will be impacted to some
degree in the interior. There may also be a bit of ice mixed in as
well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-112215-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
501 PM EST Sun Dec 10 2017

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a risk of gale force southeast winds over the eastern
waters on Tuesday.

Gale force northwest wind gusts are expected Wednesday into early
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 3:48 AM ESTWinter Weather AdvisoryBOXEssex, Franklin, Hampden, Hampshire, Middlesex, Worcester36 hr
Dec 11, 4:21 PM ESTGale WarningBOX12 hr
Dec 11, 4:21 PM ESTSmall Craft AdvisoryBOX12 hr

Nearby

Gale Watches in Massachusetts, 2017Every gale watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.